MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250); Gradient Increase (1270); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 29mm 3000tfx pulmonary valve implanted for 11 years, 7 months underwent a valve-in-valve procedure due to severe symptomatic pulmonary valve dysfunction.The patient presented with congestive heart failure.The device was replaced with a 29mm 9600tfx transcatheter valve.The patient tolerated the procedure well and was discharged on pod #1 in a stable condition.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: bioprosthetic tissue valves can deteriorate with time and eventually fail contributing to regurgitation and/or stenosis.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular regurgitation and/or stenosis.Per the instructions for use (ifu), the safety and effectiveness has not been established for children, adolescents, and young adults.This patient was (b)(6) at the initial time of valve implantation.Moreover, this 3000tfx valve is indicated for patient's who require replacement of their native or prosthetic aortic valve.This device was implanted in the pulmonary position.This device has been used in an off-label manner.The subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 29mm 3000tfx pulmonary valve implanted for 11 years, 7 months underwent a valve-in-valve procedure due to degeneration, severe regurgitation and moderate stenosis.The patient presented with congestive heart failure.The tpvr was performed with a 29mm 9600tfx transcatheter valve.The patient tolerated the procedure well and was discharged on pod #1 in a stable condition.According to the physician, there was no allegation that the surgical valve prematurely failed.
 
Additional Manufacturer Narrative
H11: corrected data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key12808219
Report Number2015691-2021-06297
Device Sequence Number17536744
Product Code DYE
UDI-Device Identifier00690103163681
UDI-Public00690103163681
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S22
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date11/13/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age24 YR
Patient SexMale